MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/31/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age/date of birth: unknown/ not provided.Date of event: unknown, not provided.Best estimate of date of event is between 7/30/2019 and 8/6/2019.(b)(4).Device evaluation: product testing could not be performed because the product was not returned.The complaint cannot be confirmed.Manufacturing record review: the manufacturing process record was evaluated and revealed that the product was manufactured and released according to specifications.A search revealed that no similar complaints were received from this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.An attempt has been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a zxr00 intraocular lens (iol) was explanted due to glare.Suspect lens was discarded.It was stated that there was no patient injury.It was learned that there was no incision enlargement, no vitrectomy and no sutures performed.No other information was provided.
 
Additional Manufacturer Narrative
Corrected information: section b5: it was noted in the initial mdr report that the product was discarded but it was actually received and therefore evaluated.Result indicated in this supplemental report.Additional information: section a2: age/date of birth: on (b)(6) 1973.Section b3: date of event: on (b)(6) 2019.Section b5: replacement iol noted to be pcboo 25.5 sn: (b)(6).Section d10.Device available for evaluation? yes.Returned to manufacturer on: 3/16/2020.Section h3: device returned to manufacturer? yes.Product evaluation: on march 16, 2020 the lens was received.Visual inspection with the unaided eye revealed that the lens was received cut in pieces, which is consistent with a lens that was handled during explant.Based on the return condition of the lens no product evaluation could be performed.The complaint issue could not be confirmed, and no product deficiency was identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.H3 other text : placeholder.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-(b)(4) and capa-010215.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9846270
Report Number9614546-2020-00128
Device Sequence Number2896098
Product Code POE
UDI-Device Identifier05050474579194
UDI-Public(01)05050474579194(17)221002
Combination Product (Y/N)Y
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/02/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/02/2022
Device Model NumberZXR00
Device Catalogue NumberZXR00U0250
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2020
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 02/20/2020
Supplement Date Received by Manufacturer03/18/2020
10/25/2020
Initial Report FDA Received Date03/18/2020
Supplement Report FDA Received Date04/12/2020
11/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR
Date Report Sent to FDA01/01/2005